Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have had mirena inserted. Bleeding heavily with cramps. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
i have had the mirena for almost five years and i'm bleeding really heavy is this normal?and i'm having a lil cramping with it and so far i have puked for fibe dayys after inercourse
Posted Fri, 1 Mar 2013 in Birth Control
Answered by Dr. Rhea Chanda 1 hour later
The life span of Mirena is about 5 years. Ideally it should not cause such heavy bleeding. First i suggest that you see your doctor for examination to check if the Mirena device in in its correct place. Sometimes,if its dislodged ,it may not give adequate protection. Next thing to do,would be to change the Mirna by 5 yrs as its efficacy decreases by the end of 5 yrs.
You can take some symptomatic treatment for the heavy bleeding like ethamsylate/tranexemic acid etc.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor